Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 97, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 13, 2025, 2:42 PM EDT for Brevard County, Volusia County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2025, 2:42 PM EDT (18:42 UTC)
- Expired
- Jul 13, 2025, 3:01 PM EDT
- In force
- 19 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 79 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
319
WUUS52 KMLB 131842
SVRMLB
FLC009-127-131930-
/O.NEW.KMLB.SV.W.0097.250713T1842Z-250713T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
242 PM EDT Sun Jul 13 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northwestern Brevard County in east central Florida...
Southeastern Volusia County in east central Florida...
* Until 330 PM EDT.
* At 241 PM EDT, a severe thunderstorm was located over Apollo Beach,
or over Oak Hill, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oak Hill, Scottsmoor, Maytown, Bethune Beach, and Apollo Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 2884 8074 2863 8100 2864 8101 2866 8101
2868 8102 2869 8102 2871 8104 2872 8103
2875 8106 2878 8105 2881 8107 2882 8108
2894 8099 2898 8083
TIME...MOT...LOC 1841Z 338DEG 7KT 2891 8083
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Watson2 follow-up statements
785
WWUS52 KMLB 131853
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
253 PM EDT Sun Jul 13 2025
FLC009-127-131930-
/O.CON.KMLB.SV.W.0097.000000T0000Z-250713T1930Z/
Brevard FL-Volusia FL-
253 PM EDT Sun Jul 13 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES...
At 253 PM EDT, a severe thunderstorm was located over Oak Hill,
moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Oak Hill, Scottsmoor, Mims, Maytown, and Apollo Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2884 8074 2866 8096 2877 8104 2883 8101
2891 8094 2894 8082
TIME...MOT...LOC 1853Z 338DEG 7KT 2889 8082
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Watson614
WWUS52 KMLB 131901
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
301 PM EDT Sun Jul 13 2025
FLC009-127-131911-
/O.CAN.KMLB.SV.W.0097.000000T0000Z-250713T1930Z/
Brevard FL-Volusia FL-
301 PM EDT Sun Jul 13 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREVARD AND
SOUTHEASTERN VOLUSIA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 2884 8074 2866 8096 2877 8104 2883 8101
2891 8094 2894 8082
TIME...MOT...LOC 1859Z 338DEG 7KT 2888 8081
$$
WatsonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:11 PM EDT, 31 minutes earlier. Its key messages:
- Issued at 310 AM EDT Sun Jul 13 2025
- A disturbance and associated deep moisture moves over central Florida early this week. Above-normal lightning storm chances and locally heavy rainfall with be the primary impacts.
- High daily rain chances up to around 80% are expected through mid week.
- Hot and humid conditions with peak heat index values between 102 to 107 degrees continue today; residents and visitors are encouraged to stay cool and well-hydrated to avoid heat-related illness.
Area forecast discussion, Jul 13, 2:11 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 211 PM EDT Sun Jul 13 2025 ...New AVIATION... .KEY MESSAGES... Issued at 310 AM EDT Sun Jul 13 2025 - A disturbance and associated deep moisture moves over central Florida early this week. Above-normal lightning storm chances and locally heavy rainfall with be the primary impacts. - High daily rain chances up to around 80% are expected through mid week. - Hot and humid conditions with peak heat index values between 102 to 107 degrees continue today; residents and visitors are encouraged to stay cool and well-hydrated to avoid heat-related illness. && .PREVIOUS DISCUSSION... Issued at 310 AM EDT Sun Jul 13 2025 Today... A moisture boundary slides southeastward into central Florida along a broad surface trough. Building moisture should allow for another day of diurnally driven showers and storms with coverage peaking around 70-80 percent in the afternoon and evening. Shear profiles remain weak with light steering flow out of the north- northwest. This should favor a southward propagation of showers and storms along a developing sea breeze, but increasing outflow boundaries could still allow for slow and erratic storm motions. A localized flooding rainfall threat exists today with storm total accumulations of 2-4" possible. Heavy rainfall over short periods of time could cause ponding of water on area roadways and minor flooding of urban or low lying areas. While mid level storm parameters remain modest, steep low level lapse rates, and boundary collisions could allow for frequent lightning strikes and localized wind gusts of 45-55 mph. Brief funnel clouds cannot be ruled out as storms develop along the sea breeze. High temperatures climb in to the low to mid 90s ahead of shower and storm development. Combined with increasing humidity, peak heat index values are forecast to range 102-107 degrees, and a Minor to Moderate HeatRisk will exist. This level of heat affects most individuals sensitive to heat, especially those without effective cooling and/or adequate hydration. Monday-Tuesday... A weak 500mb trough moves across the southwest Atlantic Monday, passing over the Florida peninsula on Tuesday. A broad surface trough offshore the southeast U.S. coast attempts to become more organized with passing mid level support, developing a weak low in vicinity of Florida. Waves of anomalously high moisture move through the region each day with modeled PWATs as high as 2.1-2.2", and values range above the 90th climatological percentile. High moisture in vicinity of weak mid level support will continue to fuel high rain chances each day (~80%), and a heavy rainfall threat will remain present. While global ensemble guidance suggests daily areawide totals of 0.5-1.5", localized totals of 2-4" remain in play both days. Areas that receive these localized higher totals over multiple days will become vulnerable to ponding of water and minor flooding. Although increased cloud cover may limit surface instability, tall skinny CAPE profiles around 2,000 J/kg and vorticity aloft suggest at least an isolated strong storm threat. Stronger storms will be capable of occasional to frequent lightning strikes and water loaded downdrafts which can produce localized gusty winds. Temperatures trend a few degrees cooler Monday and Tuesday, corresponding to higher rain chances. Highs in the upper 80s to low 90s Monday range the mid to upper 80s by Tuesday. Morning low temperatures hold steady in the low to mid 70s. Wednesday-Saturday... The weak area of low pressure is nudged into the Gulf on Wednesday as the Atlantic high builds back toward Florida. As the low pressure departs westward, the National Hurricane Center has highlighted a 20% chance of tropical development into the middle to late part of the week. Regardless of development deep moisture remains in place on the east side of the feature, keeping high rain chances through mid week (70-80%). By late week and into the weekend, the Atlantic ridge axis takes control, favoring a more typical summertime pattern with rain chances trending closer to normal. && .MARINE... Issued at 310 AM EDT Sun Jul 13 2025 A broad trough of low pressure moves across the local Atlantic waters early this week. Increased moisture in vicinity of this feature will keep high daily rain chances (~60-80%) into midweek. Light offshore flow backs south to southeast today and Monday as the east coast sea breeze develops. Southerly flow then develops from Tuesday onwards as the Atlantic ridge axis begins to gradually rebuild over the local waters. Seas around 2 ft. Locally higher winds and seas in vicinity of thunderstorms. && .AVIATION... (18Z TAFs) Issued at 140 PM EDT Sun Jul 13 2025 Scattered showers and storms have pushed in from the west and is currently moving towards DAB. Latest CAMs show a couple rounds of convection today, with the first round happening now and continuing into late afternoon with the sea breeze, and the second coming into early evening as the trough moves southward. Have maintained afternoon TEMPOS with MVFR conditions for TSRA this afternoon, starting 20/21Z across the interior, and 18/19Z along the coast, as well as the secondary TEMPOs for this evening for ISM and LEE starting at 00Z. Convection will diminish first along the coast around sunset, and then across the interior around 05Z. Light and variable winds overnight will become WNW and increase to 5-8KT by mid morning. Cams are showing scattered showers pushing down from the north Monday morning, so have included VCSH starting at 14Z for interior TAFs. Scattered lightning storms will then form in the afternoon, so have included VCTS for MCO starting at 18Z. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 75 88 / 50 60 30 70 MCO 75 92 75 89 / 60 80 40 80 MLB 74 88 75 87 / 60 70 40 80 VRB 72 88 72 88 / 70 80 50 80 LEE 76 92 75 90 / 60 80 40 80 SFB 76 92 75 90 / 60 80 30 80 ORL 76 92 75 90 / 60 80 40 80 FPR 72 88 72 87 / 70 80 50 80 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Law AVIATION...Watson
In the hours before
Special weather statement, Jul 13, 1:53 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Melbourne FL
153 PM EDT Sun Jul 13 2025
FLZ041-141-131830-
Coastal Volusia FL-Inland Volusia FL-
153 PM EDT Sun Jul 13 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL VOLUSIA COUNTY THROUGH
230 PM EDT...
At 152 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of DeLeon Springs to near
DeLand Airport to Lake Helen. Movement was southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, DeLand, and New Smyrna Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2924 8112 2893 8093 2888 8128 2923 8141
TIME...MOT...LOC 1752Z 299DEG 8KT 2920 8127 2907 8120 2899 8124
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WatsonLocal storm report, Jul 13, 2:19 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
219 PM EDT Sun Jul 13 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM Tstm Wnd Gst 2 SSE Midway 28.77N 81.22W
07/13/2025 M58 MPH Seminole FL ASOS
The Orlando/Sanford Airport measured a peak
wind gust of 58MPH/50KT from the west at
2:08 PM.
&&
MATSpecial weather statement, Jul 13, 2:32 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
232 PM EDT Sun Jul 13 2025
FLZ041-141-247-347-447-131915-
Coastal Volusia FL-Northern Brevard Barrier Islands FL-
Inland Volusia FL-Mainland Northern Brevard FL-
Inland Northern Brevard FL-
232 PM EDT Sun Jul 13 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BREVARD AND
SOUTHEASTERN VOLUSIA COUNTIES THROUGH 315 PM EDT...
At 231 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Port Orange to near Edgewater to near
Maytown. Movement was southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Port Orange, New Smyrna Beach, Edgewater, South Daytona, and Oak
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2883 8072 2863 8095 2877 8106 2879 8106
2882 8107 2893 8101 2917 8101 2918 8095
TIME...MOT...LOC 1831Z 295DEG 13KT 2911 8095 2891 8096 2878 8104
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WatsonSpecial weather statement, Jul 13, 2:37 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
237 PM EDT Sun Jul 13 2025
FLZ041-046-247-131900-
Seminole FL-Inland Volusia FL-Inland Northern Brevard FL-
237 PM EDT Sun Jul 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SEMINOLE AND
SOUTHEASTERN VOLUSIA COUNTIES THROUGH 300 PM EDT...
At 237 PM EDT, Doppler radar was tracking a strong thunderstorm over
Geneva, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Geneva and Lake Harney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2878 8103 2865 8092 2861 8097 2861 8105
2873 8122 2879 8106
TIME...MOT...LOC 1837Z 289DEG 10KT 2874 8108
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
WatsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:53 PM EDT | Special Weather Statement | MLB | Volusia | 37 min |
| Jul 13, 2:15 PM EDT | Severe Thunderstorm Warning | MLB | Seminole | 20 min |
| Jul 13, 2:20 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jul 13, 2:32 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| Jul 13, 2:37 PM EDT | Special Weather Statement | MLB | Seminole | 23 min |
| Jul 13, 2:57 PM EDT | Special Marine Warning | MLB | 76 min | |
| Jul 13, 3:16 PM EDT | Special Weather Statement | MLB | Volusia | 29 min |
| Jul 13, 3:17 PM EDT | Special Marine Warning | MLB | 58 min | |
| Jul 13, 3:21 PM EDT | Special Marine Warning | MLB | 54 min | |
| Jul 13, 3:45 PM EDT | Special Weather Statement | MLB | Flagler | 45 min |
| Jul 13, 3:51 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 39 min |
| Jul 13, 3:55 PM EDT | Special Weather Statement | MLB | Brevard | 35 min |
| Jul 13, 3:59 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 25 min |
| Jul 13, 4:05 PM EDT | Special Weather Statement | MLB | Brevard | 25 min |
| Jul 13, 4:07 PM EDT | Special Marine Warning | MLB | 83 min | |
| Jul 13, 4:12 PM EDT | Special Weather Statement | MLB | Saint Lucie | 33 min |
| Jul 13, 4:19 PM EDT | Special Weather Statement | MLB | Brevard | 41 min |
| Jul 13, 4:23 PM EDT | Special Weather Statement | MLB | Volusia | 37 min |
| Jul 13, 4:35 PM EDT | Special Marine Warning | MLB | 46 min | |
| Jul 13, 4:37 PM EDT | Special Weather Statement | MLB | Volusia | 53 min |
| Jul 13, 4:43 PM EDT | Special Marine Warning | MLB | 32 min | |
| Jul 13, 4:46 PM EDT | Special Weather Statement | MLB | Brevard | 29 min |
| Jul 13, 4:48 PM EDT | Special Weather Statement | MLB | Saint Lucie | 27 min |
| Jul 13, 5:04 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 41 min |
| Jul 13, 5:06 PM EDT | Special Weather Statement | MLB | Okeechobee | 39 min |
| Jul 13, 5:22 PM EDT | Severe Thunderstorm Warning | MLB | Okeechobee, Saint Lucie | 38 min |
| Jul 13, 5:27 PM EDT | Special Weather Statement | MLB | Okeechobee | 18 min |
| Jul 13, 5:30 PM EDT | Special Weather Statement | MLB | Indian River | 30 min |
| Jul 13, 5:52 PM EDT | Special Weather Statement | MLB | Okeechobee | 38 min |
| Jul 13, 6:13 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 47 min |
| Jul 13, 6:23 PM EDT | Special Marine Warning | MLB | 69 min | |
| Jul 13, 6:24 PM EDT | Special Weather Statement | MLB | Martin | 36 min |
| Jul 13, 6:31 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 29 min |
| Jul 13, 6:57 PM EDT | Special Weather Statement | MLB | Martin | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.